Alert archive / West Virginia / Snow Advisories in 2007
Snow Advisory 7, NWS Charleston, WV
NWS Charleston, WV issued this snow advisory at Mar 16, 2007, 2:33 PM EDT. It took effect at Mar 17, 2007, 12:00 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2007, 2:33 PM EDT (18:33 UTC)
- In effect from
- Mar 17, 2007, 12:00 AM EDT
- Expired
- Mar 17, 2007, 10:00 PM EDT
- In force
- 22 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 161833 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 233 PM EDT FRI MAR 16 2007 WVZ038-046-047-170245- /O.NEW.KRLX.SN.Y.0007.070317T0400Z-070317T1600Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 233 PM EDT FRI MAR 16 2007 ...SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EDT SATURDAY. A STRONG UPPER LEVEL SYSTEM PASSES LATE TONIGHT INTO SATURDAY MORNING BRINGING ACCUMULATING SNOW TO THE NORTHERN MOUNTAINS. A ONE TO FOUR INCH ACCUMULATION IS EXPECTED TONIGHT THROUGH SATURDAY MORNING. THE ACCUMULATIONS WILL BE VERY DEPENDENT ON ELEVATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
4 follow-up statements
000 WWUS41 KRLX 170225 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1025 PM EDT FRI MAR 16 2007 WVZ038-046-047-171030- /O.CON.KRLX.SN.Y.0007.070317T0400Z-070317T1600Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 1025 PM EDT FRI MAR 16 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EDT SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM EDT SATURDAY. A STRONG UPPER LEVEL SYSTEM...COMBINED WITH NORTHWESTERLY UPSLOPING SURFACE WINDS...WILL CONTINUE TO BRING ACCUMULATING SNOW TO THE NORTHERN MOUNTAINS. A ONE TO FOUR INCH ACCUMULATION IS EXPECTED THROUGH SATURDAY MORNING. THE ACCUMULATIONS WILL BE VERY DEPENDENT ON ELEVATION. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WWUS41 KRLX 170819 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 419 AM EDT SAT MAR 17 2007 WVZ038-046-047-171630- /O.EXT.KRLX.SN.Y.0007.000000T0000Z-070318T0200Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 419 AM EDT SAT MAR 17 2007 ...SNOW ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING. A COLD NORTHWEST WIND FLOW WILL PROVIDE SNOW TODAY AND THIS EVENING. A SNOW ACCUMULATION OF 2 TO 4 INCHES OF SNOW CAN BE EXPECTED...WITH HIGHER AMOUNTS POSSIBLE IN THE HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WWUS41 KRLX 171526 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1126 AM EDT SAT MAR 17 2007 WVZ038-046-047-172330- /O.CON.KRLX.SN.Y.0007.000000T0000Z-070318T0200Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 1126 AM EDT SAT MAR 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. A COLD NORTHWEST WIND FLOW WILL PROVIDE SNOW TODAY AND THIS EVENING. A SNOW ACCUMULATION OF 2 TO 4 INCHES OF SNOW CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS IN THE HIGHER ELEVATIONS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WWUS41 KRLX 172307 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 707 PM EDT SAT MAR 17 2007 WVZ038-046-047-180200- /O.CON.KRLX.SN.Y.0007.000000T0000Z-070318T0200Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...WEBSTER SPRINGS...MARLINTON...ELKINS 707 PM EDT SAT MAR 17 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. A COLD NORTHWEST WIND FLOW WILL PROVIDE SNOW THIS EVENING. A SNOW ACCUMULATION OF 2 TO 4 INCHES OF SNOW CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS AT THE HIGHEST PEAKS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this snow advisory went out at Mar 16, 2:14 PM EDT, 19 minutes earlier.
Area forecast discussion, Mar 16, 2:14 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 214 PM EDT FRI MAR 16 2007 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE PASSES TONIGHT BRINGING SNOW SHOWERS AND LIGHT ACCUMULATION IN THE MOUNTAINS. DRY WEATHER ARRIVES SATURDAY NIGHT...WITH THE NEXT ROUND OF WET WEATHER MONDAY AHEAD OF ANOTHER FRONT. SPRINGLIKE WEATHER ARRIVES NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... RA CONTS TO PULL EAST EVER SO SLOWLY. ON THE BACK EDGE BL COOLING IS ALLOWING FOR SN AND IP TO MIX IN. SWOLLEN STREAMS WILL BE RECEDING THIS EVNG AS THE RAIN ENDS AND WE GET IN A LULL. A STRONG UPR AIR SYSTM TRAVERSES TNGT BRINGING A HIGH PROB OF SHSN TO ALL AREAS. MSTR IS PLENTY DEEP AND WINDS THROUGH 10KFT ARE FAVORABLE FOR ACCUMULATING SNOW. CANT RULE OUT A PD OF DZ AS DEEPER MSTR EXITS THIS EVNG BEFORE SN ASSOCIATED WITH THE H5 S/W ARRIVES LOOKS LIKE A LOW END SN ADV EVENT IN THE NRN MTNS WITH MODERATE ACCUM ABV 3500FT. WL ISSUE A SN ADV FOR TNGT THRU SAT MRNG FOR THE THREE NRN MTN ZNS. A GENERAL 2-4 INCHES IS EXPECTED THERE...WITH LOCALLY HIGHER AMOUNTS ON THE RIDGES. IN THE LLNDS...BEST CHC OF ACCUM WILL BE ON HILL TOPS AND ACR NRN WV. CONDS IMPROVE FM W TO E SAT AS ANTICYCLONIC FLOW GRADUALLY BUILDS IN FM THE W. SUNSHINE SHOULD POKE OUT W OF THE OH RVR SAT AFTN WITH BREAKS AS FAR E AS THE I-79 CORRIDOR. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... UPSLOPE SNOW SHOWERS SHOULD BE LIKELY ON SATURDAY AS THE LARGE SURFACE CYCLONE WRAPS UP MOVING NORTHWARD ALONG THE EASTERN SEABOARD INTO NEW ENGLAND. THE FLOW TURNS NWRLY AND WITH THE MOISTURE DEPTH UP THROUGH 700 MB AND 850 MB TEMPERATURES -10C TO -12C...CONDITIONS ARE FAVORABLE FOR A GOOD UPSLOPE EVENT. SNOW TOTALS IN THE NORTHERN MOUNTAINS COULD BE ENOUGH FOR A SNOW ADVISORY. THE NAM IS A LITTLE QUICKER TO END THE UPSLOPE EVENT SATURDAY EVENING THAN THE GFS...BUT WITH THE UPPER TROUGH PULLING OUT...THE MOISTURE DEPTH SHOULD BEGIN TO THIN SO BLENDED THE TIMING OF THE MODELS TO CUT OFF THE UPSLOPE FOR MOST AREAS BY AROUND MIDNIGHT WITH JUST SOME SCATTERED SNOW SHOWERS CONTINUING IN THE FAVORED AREAS IN THE NORTHERN MOUNTAINS. AS HIGH PRESSURE BUILDS IN ON SUNDAY AND THE NORTHWEST FLOW RELAXES...DRY WEATHER RETURNS. THE ATMOSPHERE LOOKS TO BE DRY AT MOST LEVELS...SO EXPECT TO SEE A GOOD BIT OF SUNSHINE. THE CLEARING SHOULD LAST INTO THE FIRST HALF SUNDAY NIGHT AS THE MODELS APPEAR TO HAVE SLOWED DOWN THE INCREASE IN THE CLOUDS WITH THE ISENTROPIC LIFT FROM THE WEST. SO WAITED UNTIL AFTER 6Z TO BEGIN TO INTRODUCE POPS AND INCREASE THE CLOUDS. THIS COULD LEAD TO SOME PROBLEMS HOWEVER AS THE MOISTURE MOVES IN FROM THE WEST...IT COULD RUN INTO SOME BELOW FREEZING AIR INITIALLY. THIS COULD CAUSE SOME WINTRY PRECIPITATION AT THE OUTSET. BUT THE MODELS ARE NOT IN GREAT ALIGNMENT AT THIS TIME AS THE NAM IS TARGETING MORE OF EASTERN KY WITH ITS WARM ADVECTION LIFT...WHILE THE GFS KEEPS IT FURTHER NORTH ACROSS IN AND OH. THE CANADIAN LOOKS MORE LIKE THE GFS SO LEANED THAT DIRECTION. GRADUALLY THE PRECIPITATION BUILDS INTO THE REGION ON MONDAY...BUT THE TEMPERATURES SHOULD WARM DURING THE DAY...CHANGING ALL PCPN TO RAIN ON MONDAY. THE CHANCES FOR RAIN CONTINUE INTO MONDAY NIGHT AND TUESDAY AS A COLD FRONT TO THE NORTH SINKS SOUTHWARD. FOR TEMPERATURES...HAVE GONE COOLER ON SATURDAY WITH HIGHS...CLOSER TO THE MET NUMBERS AS THE COLD ADVECTION AND CLOUDS SHOULD HOLD TEMPERATURES DOWN. GUIDANCE LOOKED REASONABLE SATURDAY NIGHT. STARTED THE WARMING TREND ON SUNDAY...AGAIN STAYING CLOSER TO THE COOL MET GUIDANCE. THE MEX NUMBERS LOOKED REASONABLE FOR SUNDAY NIGHT THROUGH TUESDAY AND WERE GENERALLY FOLLOWED. && .LONG TERM /TUESDAY THROUGH FRIDAY/... NO MAJOR CHANGES FROM HPC GUIDANCE FOR DAYS 5-7. WARM UP SHOULD BE MAIN THEME FOR TUESDAY AND WEDNESDAY. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... IFR CONDS LIFT TO MVFR THIS EVNG AND WL BE MVFR MOST OF THE EVNG. AN UPR LVL DISTURBANCE BRINGS SHSN TNGT LEADING TO IFR SHSN IN THE MTNS OVRNGT AND THE LLNDS AT TIMES. CIGS LIFT TO MVFR AREAWIDE IN THE LWR ELEVATIONS TMRW MRNG AS THE UPR AIR FEATURES MVS E. SHSN TAPER OFF AT THE OH RVR SITES BY MID MRNG. IN FACT...VFR SHOULD RETURN TO PKB AND HTS BY THE END OF THE PD. NW WINDS KEEP IFR WX IN PLACE THROUGH MOST OF SAT MRNG AT BKW AND EKN. AVIATION OUTLOOK... SHORT TERM/ IFR CONDITIONS POSSIBLE TNGT AND SAT MRNG IN SHSN. LONG TERM/ NO SIG WX XPCTD && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...29 NEAR TERM...29 SHORT TERM... LONG TERM... AVIATION...29
Hazardous weather outlook, Mar 16, 5:03 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 503 AM EDT FRI MAR 16 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-170915- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 503 AM EDT FRI MAR 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR KENTUCKY...OH...SOUTHEAST OHIO...VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 16, 9:50 AM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 950 AM EDT FRI MAR 16 2007 WVZ015-161530- KANAWHA- INCLUDING THE CITIES OF...CHARLESTON...SOUTH CHARLESTON... SAINT ALBANS 950 AM EDT FRI MAR 16 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... THE EARLY MORNING STEADY RAIN IS PRODUCING RAIN AMOUNTS OF 1 TO 2 TENTHS OF AN INCH PER HOUR ACROSS KANAWHA COUNTY. MOST STREAMS CAN HANDLE THE RUNOFF FROM THESE RAIN RATES. THE RAIN IS EXPECTED TO DIMINISH TO LIGHTER RAIN AND DRIZZLE DURING THE 11 AM TO 1 PM PERIOD. OF COURSE...STREAMS WILL BE RUNNING HIGH FROM THE RAINS SINCE WEDNESDAY EVENING. YET...NO SIGNIFICANT STREAM FLOODING IS EXPECTED TODAY. KTB
Nearby
Snow Advisories in West Virginia, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.